MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Model Number DM0008FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inclusive.No evaluation was performed as the device was not returned.This dm0010faa perforator with lot number 463/17 was m anufactured by micromar.Device history record was reviewed by micromar and per their report, all the processes were executed according to what was planned and validated.There were no observations or nonconformities during the manufacturing process.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to monitor this complaint type for trends.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during borehole tripanning, the drill did not stop automatically.It was reported that there was injury to the patient dura.
 
Additional Manufacturer Narrative
Additional information: patient is reported to currently have no further injury and doing fine.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction of continues to run.No other anomalies were identified.This dm0010faa easydrill cranial perforator with lot number 463/17 was manufactured by micromar.Device history record was reviewed by micromar and per their report, all the processes were executed according to what was planned and validated.There were no observations or nonconformities during the manufacturing process was reviewed.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -390
BR  09980-390
MDR Report Key7799126
Report Number1625507-2018-00045
Device Sequence Number19085965
Product Code HBF
UDI-Device Identifier07898959543050
UDI-Public07898959543050
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/24/2019
Device Model NumberDM0008FAA
Device Catalogue NumberDM0008FAA
Device Lot Number463/17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
01/25/2019
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/14/2018
02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;